Archive

Posts Tagged ‘medication’

Status Report #9

March 29, 2012 1 comment

It’s been four days since my Modecate injection and I don’t seem to be having a “down” (except that I need more sleep). In fact,  I’m going the opposite way, which seems to indicate that the down and the last injection were a coincidence. That’s good.

My downs are getting to be pretty mild. They’re nothing to joke about, but they’re mild all the same. I did have a bad down from mid October to the end of November but that was when I was losing my dream job, living on no money, and going through a lot of stress at home. Since then I’ve had dips, but they’ve been both minor and short.

My mood swings used to last for months and used to be severe in both directions. I can remember months of sitting in a stupor, almost as if encased in clear plastic, unable to move or think on my own or to feel anything. I could react, but I had no motivation of my own. That was when I would hurt myself, I guess so I could feel something. To tell you the truth I don’t know why I did it.

Anyway, I bring up the past only for contrast to the present. I don’t eat well, or sleep well, or exercise, or meditate, or do yoga, or basically do anything to deserve feeling this good. I take lithium and Divalproex. That’s it. The Modecate keeps the weird thoughts at bay.

I am thankful every day at how fortunate I am.

Challenge to self: Unless something dramatic happens, I will not mention my mood for the next 10 posts.

Advertisements

A Quiet Time May Be Coming (And Other Side Effects)

February 29, 2012 1 comment

Well, my brain is back to normal (???) from my Modecate (anti-psychotic) injection two weeks ago. I’m posting several posts a day again, but without any sense of special importance.

Now I get my next injection next Monday, and I’ll probably be quiet again. We’ll see. Just based on comments that nurses have let slip, I think I’m taking the heavy duty meds they give to scary people who they can’t trust to take their meds. The thing is, I’m taking Modecate mainly because it is lactose free. Although having said that, I am taking the standard dosage instead of a lighter one because I kept having psychotic episodes on my other anti-psychotics.

The good thing about side-effects is that, for the most part, they go away. I have every reason to believe that this quiet/uncommunicative side effect will go away in time, too. It will be interesting to observe (I try to keep a positive attitude).

One side effect that is not going away is the tardive dyskinesia (involuntary movements of the lips and tongue). It is getting worse to the point where it will be noticeable to anyone soon. From what I read about it, it can be irreversible. Considering that my other career is basically public speaking, this could be disastrous. I have had many temporary physical disabilities, however, and I have always persevered. If this is permanent, I will deal with this too. So far it’s okay.

Luckily I now have a drug plan through my employer (in Ontario we have free doctors but not free drugs) so I can afford the more modern meds again. Next month my doctor and I will have to see what modern lactose-free anti-psychotics I can take. I can get off of these older drugs before the tardive dyskinesia becomes worse, or permanent. As I said above, I will accept the tardive dyskinesia, but it would be nice if I didn’t have to.